Alert archive / California / Wind Advisories in 2009
Wind Advisory 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 12, 2009, 3:15 AM PDT for San Bernardino County, California. It took effect at May 12, 2009, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2009, 3:15 AM PDT (10:15 UTC)
- In effect from
- May 12, 2009, 11:00 AM PDT
- Expired
- May 12, 2009, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4675 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 121015 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PDT TUE MAY 12 2009 ...STRONG WINDS ACROSS PARTS OF THE WESTERN MOJAVE DESERT TODAY... CAZ523-121800- /O.NEW.KVEF.WI.Y.0030.090512T1800Z-090513T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 315 AM PDT TUE MAY 12 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. WEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE DESERT THIS MORNING AND CONTINUE THROUGH THIS EVENING BEFORE GRADUALLY ABATING LATE TONIGHT. SUSTAINED WIND SPEEDS OVER 30 MPH...WITH GUSTS UP TO 50 MPH...WILL OCCUR DURING THE ADVISORY PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND CAN ALSO BE EXPECTED WHICH MAY REDUCE VISIBILITY IN FAVORABLE AREAS SUCH AS NEAR DRY LAKE BEDS. USE EXTRA CAUTION. && $$ JA
3 follow-up statements
000 WWUS75 KVEF 121724 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1024 AM PDT TUE MAY 12 2009 ...STRONG WINDS ACROSS PARTS OF THE WESTERN MOJAVE DESERT TODAY... CAZ523-130100- /O.CON.KVEF.WI.Y.0030.090512T1800Z-090513T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1024 AM PDT TUE MAY 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR NORTHWEST SAN BERNARDINO COUNTY. WEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE DESERT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING BEFORE GRADUALLY ABATING LATE TONIGHT. SUSTAINED WIND SPEEDS OVER 30 MPH...WITH GUSTS UP TO 50 MPH...WILL OCCUR DURING THE ADVISORY PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND CAN ALSO BE EXPECTED WHICH MAY REDUCE VISIBILITY IN FAVORABLE AREAS SUCH AS NEAR DRY LAKE BEDS. USE EXTRA CAUTION. && $$ LABELLE
000 WWUS75 KVEF 130054 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 554 PM PDT TUE MAY 12 2009 ...STRONG WEST WINDS ACROSS THE WESTERN MOJAVE DESERT THIS EVENING... CAZ523-130600- /O.CON.KVEF.WI.Y.0030.000000T0000Z-090513T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 554 PM PDT TUE MAY 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY UNTIL 11 PM PDT THIS EVENING. WEST WINDS HAVE INCREASED ACROSS THE WESTERN MOJAVE DESERT AND WILL CONTINUE THROUGH LATE THIS EVENING BEFORE GRADUALLY ABATING LATE TONIGHT. SUSTAINED WIND SPEEDS OVER 30 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR DURING THE ADVISORY PERIOD. SO FAR THE PEAK WIND GUST AT THE BARSTOW-DAGGETT AIRPORT HAS BEEN 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND CAN ALSO BE EXPECTED WHICH MAY REDUCE VISIBILITY IN FAVORABLE AREAS SUCH AS NEAR DRY LAKE BEDS. USE EXTRA CAUTION. && $$ PIERCE
000 WWUS75 KVEF 130558 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1058 PM PDT TUE MAY 12 2009 CAZ523-130700- /O.EXP.KVEF.WI.Y.0030.000000T0000Z-090513T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1058 PM PDT TUE MAY 12 2009 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR NORTHWEST SAN BERNARDINO COUNTY. WEST WINDS WILL CONTINUE TO DECREASE ACROSS THE WESTERN MOJAVE DESERT OVERNIGHT. THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT. THE PEAK WIND GUST AT BARSTOW-DAGGETT AIRPORT WAS 47 MPH AT 631 PM. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 11, 9:10 PM PDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 11, 9:10 PM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 PM PDT MON MAY 11 2009 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THE WEEK KEEPING TEMPERATURES WELL ABOVE NORMAL. BREEZY CONDITIONS CAN BE EXPECTED TUESDAY AFTERNOON PRIOR TO A WEAK COLD FRONT PASSING THROUGH THE REGION EARLY WEDNESDAY MORNING. && .UPDATE...BAND OF MID/HI CLOUDS ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE ARE THINNING AS THEY GRADUALLY MARCH EAST ACROSS SOUTHERN NEVADA AND INYO COUNTY CALIFORNIA THIS EVENING. CLOUDS WON/T TAKE AWAY FROM A CLEAR TO MOSTLY CLEAR SKY TONIGHT. WEST WINDS ARE OCCASIONALLY GUSTING OVER 40 MPH ACROSS NORTHWEST SAN BERNARDINO COUNTY. THE STRONGER GUSTS SEEM TO BE ISOLATED AROUND THE BARSTOW-DAGGETT AIRPORT AND NOT WIDESPREAD ENOUGH TO WARRANT THE ISSUANCE OF A WIND ADVISORY. DID ISSUE A NOWCAST HIGHLIGHTING THE GUSTS WHICH WILL CONTINUE THROUGH MIDNIGHT. UPPER LOW WEST OF VANCOUVER ISLAND WILL SHIFT EAST ALONG THE U.S./CANADA BORDER TOMORROW. SOUTHWEST-WEST WINDS WILL BECOME GUSTY ONCE AGAIN TOMORROW AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WESTERN MOJAVE DESERT. A COLD FRONT WILL BRING A SHIFT IN THE WINDS TUESDAY NIGHT AND COOLER TEMPERATURES WEDNESDAY. NO UPDATE. && .PREV DISCUSSION...300 PM PDT MON MAY 11...A WEAK RIDGE OVER THE REGION WILL EXIT TO THE EAST THIS EVENING AS A DEEP LOW PRESSURE SYSTEM MOVES ONTO THE NORTHWEST COAST OF WASHINGTON STATE OVERNIGHT. AS THE LOW MAKES ITS WAY ACROSS THE NORTHERN ROCKIES IT WILL ENHANCE THE ZONAL FLOW OVER THE SOUTHERN GREAT BASIN BRINGING BREEZY CONDITIONS TO THE AREA TUESDAY. WESTERN SAN BERNARDINO COUNTY WILL EXPERIENCE THE STRONGEST WINDS TUESDAY AFTERNOON WITH POSSIBLE ADVISORY LEVEL SPEEDS INTO TUESDAY EVENING. A WEAK COLD FRONT WILL PASS THROUGH FROM THE NORTH EARLY WEDNESDAY MORNING CAUSING A MINOR DROP IN MAX TEMPERATURES FOR THE DAY. HOWEVER...VALUES WILL STILL REMAIN SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEK. .LONG TERM...LITTLE CHANGE WAS NEEDED TO THE EXISTING FORECAST THIS AFTERNOON AS HIGH PRESSURE REMAINS THE DOMINANT FEATURE THROUGH THE EXTENDED. BY THE END OF THIS WEEK...RIDGING WILL BEGIN TO BUILD IN OVER THE AREA AND CONTINUE THROUGH THE WEEKEND...RESULTING IN WELL ABOVE NORMAL HEIGHTS/TEMPERATURES ALOFT BY NEXT SUNDAY...MONDAY... AND TUESDAY. EXCESSIVE HEAT WARNING CRITERIA MAY BE REACHED ACROSS THE LAS VEGAS VALLEY AS EARLY AS SUNDAY...AS SURFACE TEMPERATURES SOAR TO ALMOST 20 DEGREES ABOVE NORMAL IN RESPONSE TO THE RIDGING ALOFT. REANALYZING PAST SYNOPTIC SITUATIONS WHERE RECORD HIGH TEMPERATURES WERE REALIZED IN MAY...CURRENT MODEL PROGS FOR THE BEGINNING OF NEXT WEEK CORRELATE VERY WELL WITH PAST EVENTS IN WHICH THE RESULTING SURFACE HIGH TEMPERATURE RANGED FROM 105F TO 109F DEGREES IN LAS VEGAS. RIGHT NOW...RECORD HIGHS ARE ALREADY FORECAST SUNDAY AND MONDAY FOR LAS VEGAS. NEXT WEEK IS GOING TO START OUT VERY WARM. && .AVIATION...FOR MCCARRAN...LITTLE CHANGE IS EXPECTED OVER THE NEXT 24 HOURS WITH CLEAR SKIES AND SOUTHWESTERLY SURFACE WINDS...BECOMING GUSTY DURING THE AFTERNOON HOURS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NO SIGNIFICANT WEATHER IS EXPECTED AS SKIES REMAIN CLEAR AND RELATIVELY LIGHT OVERNIGHT WINDS BECOME SOUTHWESTERLY TUESDAY AFTERNOON...WITH OCCASIONAL GUSTS UP TO 25 KTS. STRONG WEST WINDS WILL OCCUR AT KDAG WHERE GUSTS UP TO 35 KTS ARE POSSIBLE. && .CLIMATE...WITH NEAR RECORD TO RECORD HIGH TEMPERATURES POSSIBLE EARLY NEXT WEEK ACROSS THE AREA HERE IS A LIST OF RECORDS FROM ACROSS THE AREA. LOCATION RECORD HIGH MAX 5/17 RECORD HIGH MAX 5/18 --------------------------------------------------------------------- LAS VEGAS 102/LAST SET IN 1970 104/2008 BISHOP 97/LAST SET IN 2008 100/1954 BARSTOW-DAGGETT 103/2006 107/2008 NEEDLES 110/2006 111/2008 FOR LAS VEGAS...THE AVERAGE DATE OF THE FIRST TRIPLE DIGIT OR BETTER HIGH TEMPERATURE OF THE YEAR IS MAY 25TH. THE FIRST 100 DEGREE OR BETTER HIGH TEMPERATURE FOR EACH OF THE LAST 5 YEARS IS LISTED BELOW. 2008...MAY 18TH - HIGH TEMP WAS 104 2007...JUNE 1ST - HIGH TEMP WAS 103 2006...MAY 13TH - HIGH TEMP WAS 100 2005...MAY 20TH - HIGH TEMP WAS 102 2004...MAY 4TH - HIGH TEMP WAS 100 && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/LABELLE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 11, 5:18 AM PDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 518 AM PDT MON MAY 11 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-120700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 518 AM PDT MON MAY 11 2009 /518 AM MST MON MAY 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE EXCEPTION WILL BE ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS TUESDAY AFTERNOON WHERE WEST WINDS WILL DEVELOP WITH GUSTS OVER 40 MPH POSSIBLE. TEMPERATURES WILL CLIMB SEVERAL DEGREES ACROSS THE REGION LATE IN THE WEEKEND WITH HIGHS APPROACHING RECORD LEVELS FOR SOME AREAS BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JA
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.